Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Anesthesia and muscle & joint pain

05/13/2008

Question:

I had a lumpectomy under general anesthesia almost two months ago. When I woke from the surgery, I was in excruciating pain all over. I remember crying and begging for help. The surgeon told my husband that I was having pain "issues", but they had taken care of it. The recovery room nurse told him that they had "emptied the narcotics cabinet" in me. Also that she had never seen anyone in so much pain. I didn`t really wake up until the next day (spent the night in the hospital, even though this was "same day" sugery). Every day since that time, I have had severe joint and muscle pains. I have a slight case of arthritis, but was taking only one or two Tylenol for this prior to the surgery. For the last two months, I have taken the maximum dose of Tylenol just to get along, but it does not take all of the pain away. The nights are especially bad, with my not sleeping much at all. My general practioner has given me ULTAM ER (first 100mg and then 200 mg if the first did not work) to try. I should mention that I have had intestinal surgery three times and many pain meds cause severe problems in that area. I am a 73 year old female, 5`8", weight 150 lbs., very active prior to two months ago. Any suggestions for medications that might help with this distressful condition? It is especially bad now that I am beginning radiation treatments.

Answer:

Thank you for visiting NetWellness. A question similar to yours has been previously addressed. The links below will connect you to that information. NetWellness may also have some general information available that you can access through our search feature. Feel free to write back if you still have questions or need an explanation.

Related Resources:

SEVERE Muscle and Joint Pain after Surgery
Anesthesia and Muscle Pain

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

NetWellness Staff
NetWellness.org